Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Mar 28, 2006, 7:18 AM CST for Travis County, Texas. It was in force for 3 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2006, 7:18 AM CST (13:18 UTC)
- Expired
- Mar 28, 2006, 10:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Travis County, TX
The radar
The Ft Hood radar (KGRK), 62 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 9:27 AM CST | FLASH FLOOD | 1 W Austin, TX | STREET FLOODING AT 9TH AND 10TH STREET AT LAMAR |
| Mar 28, 9:27 AM CST | FLASH FLOOD | Austin, TX | 1200 PEOPLE WITHOUT POWER DUE TO A LIGHTNING STRIKE |
| Mar 28, 9:27 AM CST | FLASH FLOOD | Austin, TX | AUSTIN MABRY 2.86 INCHES OF RAIN SINCE 751 AM CST. THIS BREAKS THE DAILY RECORD FOR MARCH 28TH OF 2.10 SET MARCH 28...1923 |
| Mar 28, 9:27 AM CST | FLASH FLOOD | Austin, TX | AUSTIN MABRY 2.86 INCHES OF RAIN SINCE 751 AM CST.THIS BREAK THE DAILY RECORD FOR MARCH 28TH OF 2.10 SET MARCH 28...1923 |
| Mar 28, 9:27 AM CST | FLASH FLOOD | Austin, TX | FLOODING AT 12 STREET DOWNTOWN AUSTIN AND 12TH STREET |
| Mar 28, 9:27 AM CST | FLASH FLOOD | Austin, TX | FLOODING AT 12 STREET DOWNTOWN AUSTIN AND SHOAL CREEK |
| Mar 28, 9:27 AM CST | FLASH FLOOD | Austin, TX | STREET FLOODING AT 45TH AND OAKMONT |
| Mar 28, 9:27 AM CST | FLASH FLOOD | Austin, TX | STREET FLOODING AT HIGHWAY 290 EAST AND INTERSTATE 35 |
| Mar 28, 9:27 AM CST | FLASH FLOOD | Austin, TX | STREET FLOODING AT SPICEWOOD AND 360 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 129 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.3 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2697 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 281319
FFWEWX
TXC453-281615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
718 AM CST TUE MAR 28 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
TRAVIS
* UNTIL 1015 AM CST
* AT 714 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE LAGO VISTA.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 3056 9803 3041 9807 3035 9812 3017 9788
3041 9756 3041 9779
$$1 follow-up statement
000
WGUS74 KEWX 281717
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1114 AM CST TUE MAR 28 2006
TXC453-281800-
TRAVIS TX-
1114 AM CST TUE MAR 28 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CST FOR TRAVIS
COUNTY...
LOCATIONS IN THE WARNING INCLUDE MANSFIELD DAM...LAKEWAY AND LAGO
VISTA.
THE HEAVIEST RAIN HAS MOVED OUT OF TRAVIS COUNTY.
HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGHOUT THE AFTERNOON. EVEN THOUGH THE STRONGEST OF THE STORMS
NO LONGER THREATEN TRAVIS COUNTY...RUNOFF AND MINOR STREET FLOODING
CAN STILL BE EXPECTED. MOTORISTS SHOULD USE ADDITIONAL CAUTION AND
ALLOW EXTRA TIME TO ARRIVE AT YOUR DESTINATIONS SAFELY.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
LAT...LON 3034 9810 3006 9773 3027 9747 3039 9777
3057 9803
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 6:45 AM CST, 33 minutes earlier.
Area forecast discussion, Mar 28, 6:45 AM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 645 AM CST TUE MAR 28 2006 .UPDATE... HAVE UPDATED FORECASTS TO INCREASE POPS AND MENTION LOCALLY HEAVY RAINFALL IN THE NORTHEASTERN PARTS OF SOUTH CENTRAL TEXAS AS BAND OF HEAVIER RAINS CONTINUES TO SLOWLY BACKBUILD TO THE SOUTHWEST. HAVE ALREADY ISSUED URBAN AND SMALL STREAM FLOOD ADVISORIES FOR BURNET, TRAVIS, AND WILLIAMSON COUNTIES AND IS QUITE POSSIBLE THAT FLASH FLOOD WARNINGS MAY HAVE TO BE ISSUED IN AND AROUND THOSE COUNTIES SHOULD CELLS BECOME MORE WIDESPREAD. REMAINDER OF SOUTH CENTRAL TEXAS FORECASTS GENERALLY ON TRACK. && .PREV DISCUSSION... (ISSUED 544 AM CST TUE MAR 28 2006) AVIATION... STATIONARY FRONT WILL REMAIN NORTH OF THE AREA. WITH GULF MOISTURE IN PLACE SOUTH OF THE FRONT WILL GENERALLY SEE IFR CIGS IN SOME -RA/-SHRA ALONG WITH DZ AND BR. MOST THUNDERSTORMS WILL BE NEAR OR TO THE NORTH OF THE FRONT. CIGS AND VSBYS WILL GRADUALLY BECOME MVFR AFTER 16Z AS FRONT BEGINS TO LIFT NORTH AS A WARM FRONT. AS ANOTHER UPPER LEVEL DISTURBANCE IN THE SOUTHWEST FLOW ALOFT MOVES ACROSS LATE TONIGHT (AFTER 06Z) AND INTO WEDNESDAY...EXPECT MORE SHRA/TSRA AND LOWERING OF CIGS AND VSBYS FROM MVFR TO IFR. PREV DISCUSSION... (ISSUED 433 AM CST TUE MAR 28 2006) DISCUSSION... COLD FRONT HAS STALLED NEAR A DRYDEN TO MASON TO WACO LINE WHILE A SHORT-WAVE APPROACHES THE RIO GRANDE. THERE WAS A BAND OF SHOWERS AND STORMS ALONG AND JUST AHEAD OF THE PART OF THE FRONT EAST OF MASON WITH BANDS OF SHOWERS ELSEWHERE ACROSS SOUTH CENTRAL TEXAS. THE SHORT-WAVE WILL MOVE ACROSS TEXAS TODAY AS THE FRONT MEANDERS SLIGHTLY INTO TONIGHT. EXTENSIVE CLOUD COVER SHOULD INHIBIT STRONG/SEVERE STORM POTENTIAL WHILE LOCALLY HEAVY RAINFALL IS POSSIBLE MAINLY IN THE BAND AS IT DRIFTS TO THE SOUTHEAST. POPS DECREASE LATER TODAY AS THE SHORT-WAVE MOVES EAST OF THE AREA, THEN INCREASE AGAIN TONIGHT AS SHORT-WAVE CURRENTLY NEARING BAJA CALIFORNIA MOVES TOWARD TEXAS AND THEN ACROSS ON WEDNESDAY. AGAIN EXTENSIVE CLOUDINESS WILL INHIBIT STRONG/SEVERE POTENTIAL WITH ISOLATED HEAVY RAINFALL THE MAIN THREAT. LARGE UPPER TROUGH CURRENTLY APPROACHING THE WEST COAST WILL MOVE ACROSS THE ROCKIES AND INTO THE CENTRAL PLAINS AND TO THE UPPER MIDWEST/GREAT LAKES ON THURSDAY. A DRYLINE/PACIFIC FRONT MAY DRIFT INTO SOUTH CENTRAL TEXAS WITH A SLIGHT CHANCE POPS DUE TO POSSIBLE SQUALL LINE MOVING ACROSS ON THURSDAY WITH A BETTER CONDITIONAL THREAT OF STRONG TO SEVERE STORMS. OVER THE WEEKEND AND INTO NEXT WEEK, ANOTHER COOL FRONT MAY SAG INTO THE AREA AS A COUPLE OF SHORT-WAVES MOVE ACROSS THE CENTRAL AND NORTHERN PLAINS WITH MAINLY A SLIGHT CHANCE POPS. TEMPERATURES OVER THE NEXT FEW DAYS WILL REFLECT A BLEND OF MAV/MET/MEX GUIDANCE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/10
Hazardous weather outlook, Mar 28, 5:23 AM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 523 AM CST TUE MAR 28 2006 TXZ171>173-183>194-202>209-217>225-228-291200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 523 AM CST TUE MAR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ONE UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE EAST ACROSS THE REGION THIS MORNING. A STATIONARY FRONT OVER NORTH CENTRAL TEXAS WILL BEGIN TO MOVE NORTH AS A WARM FRONT LATER TODAY AND OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY. BRIEF HEAVY RAINFALL IS POSSIBLE. ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE WEST TONIGHT AND MOVE EAST ACROSS THE REGION INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY. THIS SYSTEM WILL MOVE EAST BY LATE WEDNESDAY. ANOTHER CHANCE FOR RAINFALL WILL OCCUR ON THURSDAY AND THEN AGAIN LATE SATURDAY INTO SUNDAY. A FEW OF THE STRONGER STORMS MAY PRODUCE BRIEF HEAVY RAINFALL...CAUSING LOCALIZED FLOODING. IN ADDITION TO THE THREAT FOR LOCALIZED HEAVY RAINFALL...THE THUNDERSTORMS ON THURSDAY MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.